Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 225, NWS Atlanta, GA

December 23, 2019Dooly County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 23, 2019, 9:32 AM EST for Dooly County, Georgia. It took effect at Dec 23, 2019, 1:14 PM EST. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Dec 23, 2019, 9:32 AM EST (14:32 UTC)
In effect from
Dec 23, 2019, 1:14 PM EST
Expired
Dec 23, 2019, 10:34 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 9.97 ft at Dec 23, 2019, 3:00 PM EST.

actionminormoderate68101212/2312/2412/25
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

613 
WGUS42 KFFC 231432
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
932 AM EST Mon Dec 23 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Turkey Creek near Byromville affecting Dooly County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC093-240432-
/O.NEW.KFFC.FL.W.0225.191223T1814Z-191224T1504Z/
/BVLG1.1.ER.191223T1814Z.191224T0100Z.191224T0904Z.NO/
932 AM EST Mon Dec 23 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Turkey Creek near Byromville.
* From this afternoon until Tuesday morning.
* At 8 AM Monday the stage was 9.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* Forecast to rise above flood stage by this afternoon and continue 
  to rise to near 10.2 feet by this evening. The river is then forecast 
  to fall below flood stage by early tomorrow.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the stream gage on Georgia 
  Highway 90. Portions of creek access roads and low lying areas will
  begin to flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
2 follow-up statements
208 
WGUS82 KFFC 232000
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
300 PM EST Mon Dec 23 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Turkey Creek near Byromville affecting Dooly County 

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC083-TNC065-240959-
/O.EXT.KFFC.FL.W.0224.000000T0000Z-191224T1026Z/
/ENGG1.1.ER.191223T0543Z.191223T1430Z.191224T0426Z.UU/
300 PM EST Mon Dec 23 2019

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Lookout Creek near New England.
* Until late tonight.
* At 2 PM Monday the stage was 15.9 feet and falling.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 12 feet.
* The river is expected to continue to fall to below flood stage by 
  tonight.
* At 15 feet...Minor flooding continues to expand along Sells Lane 
  in Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. These roads and other roads with creeks flowing into 
  Lookout Creek will flood causing the roads to be closed. The water 
  will be a few feet deep on portions of these roads. Also minor 
  flooding will continue to expand downstream as the creek crosses 
  the Tennessee border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC093-240959-
/O.CON.KFFC.FL.W.0225.000000T0000Z-191224T1504Z/
/BVLG1.1.ER.191223T1948Z.191224T0100Z.191224T0904Z.NO/
300 PM EST Mon Dec 23 2019

The Flood Warning continues for
  The Turkey Creek near Byromville.
* From this afternoon until Tuesday morning.
* At 2 PM Monday the stage was 10 feet and rising slowly.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 10 feet.
* Forecast to rise to near 10.2 feet by this evening and fall below 
  flood stage by early tomorrow.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the stream gage on Georgia 
  Highway 90. Portions of creek access roads and low lying areas will
  begin to flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$

GAC021-153-169-207-289-240959-
/O.CON.KFFC.FL.W.0226.000000T0000Z-191227T0936Z/
/MACG1.1.ER.191223T2015Z.191226T0600Z.191227T0336Z.NO/
300 PM EST Mon Dec 23 2019

The Flood Warning continues for
  The Ocmulgee River near Macon.
* From late this afternoon until late Thursday night.
* At 3 PM Monday the stage was 18 feet and rising slowly.
* Minor flooding is occuring and forecast to continue.
* Flood stage is 18 feet.
* Forecast to rise to near 18.4 feet by after midnight tomorrow. The 
  river will fall below flood stage by Thursday before midnight.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC091-271-315-240959-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.191221T1730Z.191228T0600Z.000000T0000Z.NO/
300 PM EST Mon Dec 23 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 2 PM Monday the stage was 12.6 feet and rising slowly.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river is forecast to continue rising to near 12.7 feet by early 
  Wednesday morning then begin falling.
* At 13 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$
760 
WGUS82 KFFC 240334
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1034 PM EST Mon Dec 23 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Turkey Creek near Byromville affecting Dooly County

 
GAC093-240404-
/O.CAN.KFFC.FL.W.0225.000000T0000Z-191224T1504Z/
/BVLG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 PM EST Mon Dec 23 2019

The Flood Warning is cancelled for
  The Turkey Creek near Byromville.
* This takes effect immediately.
* At 9 PM Monday the stage was 9.7 feet...and falling.
* The creek will continue to fall.
 

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 6:41 AM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Dec 23, 6:41 AM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 AM EST Mon Dec 23 2019

.PREV DISCUSSION... /issued 302 AM EST Mon Dec 23 2019/

SHORT TERM /Today through Tuesday/...
Upper low very apparent on current regional radar mosaic along the
extreme southern Alabama and Mississippi border. Surface reflection
on latest analysis is further north and extends into south Central
GA as well. Light to moderate rain continues to spread northward of
this feature and impact most of the forecast area although drier air
is beginning to move into portions of SW GA and into the local area.
Continued windy conditions and will maintain Wind Advisory through
12Z. Likewise will hold onto Flood Watch given continued rains.

For the remainder of today, upper low will finally begin to kick out
and progress across the Florida panhandle. Coastal surface low will
then take over and track up the Carolina coast. This will allow for
a more NE trajectory to the surface flow and wrap around precip on
the back side of the low. With influences from the upper low, this
activity could be a little more showery in nature and will include
in the latest grid set. Will still carry categorical pops for the
eastern tier for most of the day, transitioning to likely pops late
in the day.

Ridging aloft finally takes over late Mon night into Tuesday
allowing for drying conditions. Will be quite warm for Christmas Eve
as well with temperatures in the mid to upper 60s areawide.
There will be some residual cloudiness for the SE zones, but this
too will exit the area during the afternoon hours resulting in
mostly sunny skies.

Deese

LONG TERM /Tuesday Night through Sunday/...
Quiet weather is expected Christmas eve and Christmas Day as
high pressure moves to the area.

A week cold front is forecast to move to the area over the
weekend bringing a chance of light rain and showers, most so
Saturday Night and Sunday. Instability is limited so thunderstorms
are not expected at this time.

Temperature are expected to be well above normal much of the long
term period.

BDL

.AVIATION...
12Z UPDATE...
There continues to be a mix of IFR and MVFR although most of this
should transition to just IFR within the next few hours. Still
looking at cigs going as low as OVC006 and persisting through the
morning hours. Main change for this cycle has been to delay the
improvement to MVFR and just keep conditions IFR for most all of
today. Widespread -RA can be expected as well. ENE winds will
remain gusty, particularly at ATL area sites. Gusts should
gradually begin to taper through today.

//ATL CONFIDENCE...12Z UPDATE...
Medium on IFR duration.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  50  68  41 / 100  80   5   0
Atlanta         54  50  66  44 /  80  70   5   0
Blairsville     57  43  66  38 /  90  50   0   0
Cartersville    57  46  68  42 /  70  60   0   0
Columbus        57  52  70  46 /  60  70   5   0
Gainesville     54  49  66  42 / 100  70   0   0
Macon           57  51  69  42 /  70  80  20   0
Rome            57  46  67  42 /  80  50   0   0
Peachtree City  55  50  68  43 /  70  80   5   0
Vidalia         61  54  67  44 /  90  80  40   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday morning for the following zones:
Baldwin...Banks...Barrow...Bibb...Bleckley...Butts...Carroll...
Chattahoochee...Clarke...Clayton...Cobb...Coweta...Crawford...
Crisp...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Glascock...Greene...Gwinnett...Hall...Hancock...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

Wind Advisory until 7 AM EST this morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Cherokee...Clarke...Clayton...Cobb...Coweta...
Crawford...Dawson...DeKalb...Douglas...Emanuel...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Lumpkin...Macon...Madison...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Putnam...Rockdale...South Fulton...
Spalding...Talbot...Taliaferro...Taylor...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walton...Warren...Washington...
White...Wilkes...Wilkinson.

&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Dec 23, 6:45 AM EST, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
645 AM EST Mon Dec 23 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
645 AM EST Mon Dec 23 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

A flood watch continues for central and portions of north Georgia
through tonight. Refer to the flood watch / ATLFFAFFC / for more
information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 8:05 PM ESTRiver Flood WarningFFCDade32 hr
Dec 23, 9:52 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs43 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.